MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM -16; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM -16; WIRE, GUIDE, CATHETER
Model Number 81720
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coating of the device broke.A 180x35cm fathom 16 was selected for use.A break of the coating at the tip of the device was noted upon opening the device.The procedure was completed with another of same device.No patient complications were reported.
 
Event or Problem Description
It was reported that the coating of the device broke.A 180x35cm fathom 16 was selected for use.A break of the coating at the tip of the device was noted upon opening the device.The procedure was completed with another of same device.No patient complications were reported.The device was returned for analysis.The catheter shaft was inspected for damage.No damage was noticed on the shaft or the shafts coating.Microscopic evaluation of the tip showed a slight fracture located 1.8cm from the tip.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
FATHOM -16
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7979727
Report Number2134265-2018-62072
Device Sequence Number19170646
Product Code DQX
UDI-Device Identifier08714729762560
UDI-Public08714729762560
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/18/2021
Device Model Number81720
Device Catalogue Number81720
Device Lot Number0022271860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Initial Date Received by Manufacturer 10/05/2018
Supplement Date Received by Manufacturer11/05/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1